Evidence map›Paper›PMID 38153915›Full record

ArticleThe American journal of case reports2023

IgA Vasculitis as a Potential Complication of Fourth-Line Chemotherapy with Tegafur/Gimeracil/Oteracil (S-1) in Advanced Non-Small Cell Lung Cancer: A Case Report.

Ryotaro Yoneoka, Hajime Kasai, Aoi Hino, Ayumi Hayashi, Atsushi Sasaki, Masayuki Ota, Katsuhiko Asanuma, Takuji Suzuki

Open access · hybridAbstract readCase Reports
In one paragraph

Article in The American journal of case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.7field-weighted citation impact, top 22% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 3 citations in OpenAlex.

  1. A Review of IgA Vasculitis (Henoch-Schönlein Purpura) Past, Present, and Future.Medical science monitor : international medical journal of experimental and clinical research · 2024
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

8 authors at 2 institutions in 1 country.

Ryotaro YoneokaDepartment of Medicine, School of Medicine, Chiba University, Chiba, Japan.
Hajime KasaiDepartment of Respirology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Aoi HinoDepartment of Respirology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Ayumi HayashiDepartment of Nephrology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Atsushi SasakiDepartment of Respirology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Masayuki OtaDepartment of Diagnostic Pathology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Katsuhiko AsanumaDepartment of Nephrology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Takuji SuzukiDepartment of Respirology, Graduate School of Medicine, Chiba University, Chiba, Japan.
Chiba University · JPChiba University Hospital · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

BACKGROUND Immunoglobulin A (IgA) vasculitis is a systemic vasculitis that involves the small vessels. It is mainly characterized by skin symptoms such as purpura, arthritis/arthralgia, abdominal symptoms, and nephropathy, which are caused by IgA adherence to the vessel walls. Herein, we report the case of an advanced non-small cell lung cancer (NSCLC) and a purpuric skin rash of the legs that developed during fourth-line chemotherapy with tegafur/gimeracil/oteracil (S-1). CASE REPORT A 68-year-old man diagnosed with NSCLC 2 years ago was undergoing S-1 as fourth-line chemotherapy when he developed purpura and edema on the lower extremities. Biopsy renal specimens were consistent with IgA vasculitis. Considering his medical history, both IgA vasculitis induced by S-1 and a paraneoplastic syndrome were considered, although the exact cause could not be identified. Subsequently, chemotherapy was discontinued because of his deteriorating general condition, and he received optimal supportive care. The purpura spontaneously disappeared; however, his ascites and renal function deteriorated. Systemic steroids improved renal function, but the ascites did not resolve. One month after being diagnosed with IgA vasculitis, the patient died due to deterioration of his general condition. CONCLUSIONS This case emphasizes the occurrence of IgA vasculitis during lung cancer treatment and its potential impact on the disease course of lung cancer. Moreover, the possible causes of IgA vasculitis in this case were paraneoplastic syndrome or S-1 adverse effects, but further case series are needed to gain a more comprehensive understanding. Refractory, steroid-unresponsive ascites may occur as an abdominal manifestation of IgA vasculitis.

Indexed as

Carcinoma, Non-Small-Cell LungIgA VasculitisLung NeoplasmsParaneoplastic SyndromesPurpuraAgedAscitesHumansImmunoglobulin AMaleOxonic AcidPyridinesSteroidsTegafurgimeracilImmunoglobulin AOxonic AcidPyridinesSteroidsTegafur

Identifiers

PMID38153915
PMCPMC10763638
OpenAlexW4389246777

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC-ND
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.